Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Milwaukee, WI

July 15, 2010Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 15, 2010, 1:31 AM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2010, 1:31 AM CDT (06:31 UTC)
Expired
Jul 15, 2010, 4:30 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 1:45 AM CDTFLASH FLOODMilwaukee, WISOUTH END OF 794...HOHN BRIDGE UNDER WATER. 4TH AND MCKINLY IMPASSIBLE.
Jul 15, 1:45 AM CDTHEAVY RAIN 2.96West Allis, WIRAIN SINCE 930PM.
Jul 15, 1:45 AM CDTHEAVY RAIN 3.752 Se Waukesha, WISINCE MIDNIGHT.
Jul 15, 2:15 AM CDTHEAVY RAIN 32 N Milwaukee, WI2 FEET OF WATER AT 2500 BLOCK NORTH HUMBOLT AVE...RAIN FALL ESTIMATED FROM RADAR
Jul 15, 2:27 AM CDTHEAVY RAIN 3West Allis, WIESTIMATED 3 FEET WATER OVER ROAD AT 1400 SOUTH 82ND ST...ESTIMATED RAIN FALL TOTAL FROM RADAR
Jul 15, 2:30 AM CDTHEAVY RAIN 3West Allis, WIESTIMATED 2 FEET WATER OVER ROAD...STALLED CAR AT 83RD AND ORCHARD...RAIN FALL ESTIMATED FROM RADAR
Jul 15, 2:34 AM CDTHEAVY RAIN 31 Sw West Allis, WIBASEMENT FLOODING AT 2100 SOUTH 92ND...RAINFALL ESTIMATED FROM RADAR
Jul 15, 2:49 AM CDTHEAVY RAIN 3.51 Sw Waukesha, WIFLOODED INTERSECTION AT SUNSET DR AND RAILROAD INTERSECTION...ESTIMATED 2.5 INCHES DEEP...ESTIMATED RAINFALL FROM RADAR
Jul 15, 2:52 AM CDTHEAVY RAIN 3West Allis, WIEASTBOUND LANES BLOCKED BY WATER...GREENFIELD AVE BETWEEN HWY 116 AND HWY 124...RAINFALL ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WGUS53 KMKX 150631
FFWMKX
WIC079-133-150930-
/O.NEW.KMKX.FF.W.0005.100715T0631Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
131 AM CDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 430 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES BETWEEN 2 AND 3 INCHES OF RAIN HAS
  FALLEN IN THE WARNED AREA WITH 1 TO 1.5 INCHES ADDITIONAL RAIN 
  POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAYSIDE...BROOKFIELD...BROWN DEER...CUDAHY...DELAFIELD...DOWNTOWN
  MILWAUKEE...DOWNTOWN WAUKESHA...ELM GROVE...FOX POINT...GLENDALE...
  GREENDALE...GREENFIELD...HALES CORNERS...HARTLAND...MENOMONEE
  FALLS...NEW BERLIN...OKAUCHEE LAKE...PEWAUKEE...ST. FRANCIS...
  SUSSEX...WALES...WAUWATOSA...WEST ALLIS...WEST MILWAUKEE...
  WHITEFISH BAY...BUTLER...LANNON...LAPHAM PEAK STATE PARK...MERTON
  AND MILWAUKEE COUNTY ZOO.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
MILWAUKEE RIVER...MENOMONEE RIVER...LITTLE MENOMONEE RIVER...LINCOLN
CREEK...INDIAN CREEK...LINCOLN RIVER...UNDERWOOD CREEK...KELLY
LAKES...ROOT RIVER...OAK CREEK...RYAN CREEK...BARK RIVER...LITTLE
OCONOMOWOC RIVER...OCONOMOWOC RIVER...DAVY CREEK...ASHIPUNN RIVER...
LAKE KEESUS BASIN...FOX RIVER...ASHIPPUN RIVER...OCONOMOWOC BASIN...
PEWAUKEE RIVER...BATTLE CREEK...PEBBLE CREEK...POPLAR CREEK...
NAGAWICKA LAKE...BRANDY BROOK...MULTI LAKE BASIN...SCUPERNONG
CREEK...SCUPPERNONG CREEK...PEBBLE BROOK...MILL CREEK...
SCUPERNONG/MUKWONAGO BASIN...SUGAR CREEK...MILL BROOK...MUKWONAGO
RIVER AND MUSKEGO CANAL.

LAT...LON 4293 8783 4291 8840 4318 8851 4319 8787
      4316 8787 4313 8789 4309 8785 4307 8785
      4302 8788 4296 8783

$$

FRANKS
3 follow-up statements
938 
WGUS73 KMKX 150645
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 AM CDT THU JUL 15 2010

WIC079-133-150930-
/O.CON.KMKX.FF.W.0005.000000T0000Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
145 AM CDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
MILWAUKEE AND WAUKESHA COUNTIES...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

TRAINED SPOTTERS HAVE REPORTED 3.37 INCHES OF RAIN IN THE CITY OF 
MILWAUKEE...AND 3.75 INCHES IN WAUKESHA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDALE...
UW-MILWAUKEE CAMPUS...MILWAUKEE TIMMERMAN AIRPORT...WHITEFISH BAY...
SUSSEX...RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE
FALLS...LANNON...HARTLAND...FOX POINT...DELAFIELD...BUTLER...BROWN
DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4293 8783 4291 8840 4318 8851 4319 8787
      4316 8787 4313 8789 4309 8785 4307 8785
      4302 8788 4296 8783

$$

ZABEL
122 
WGUS73 KMKX 150810
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 AM CDT THU JUL 15 2010

WIC079-133-150930-
/O.CON.KMKX.FF.W.0005.000000T0000Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
310 AM CDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
MILWAUKEE AND WAUKESHA COUNTIES...

AT 305 AM CDT...DOPPLER RADAR INDICATED THAT A SERIES OF SHOWERS AND 
STORMS WERE AFFECTING THE WARNED AREA. THIS PATTERN WILL CONTINUE 
THROUGH 430 PM. 

RAINFALL ESTIMATES AND SPOTTER REPORTS INDICATE THAT 2.5 TO 3.5 
INCHES OF RAIN FELL IN A BAND FROM DOUSMAN TO WAUKESHA TO DOWNTOWN 
MILWAUKEE WEDNESDAY EVENING AND THE OVERNIGHT HOURS THROUGH 3 AM.

ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE BETWEEN 3 
AM AND 430 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDALE...
UW-MILWAUKEE CAMPUS...MILWAUKEE TIMMERMAN AIRPORT...WHITEFISH BAY...
SUSSEX...RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE
FALLS...LANNON...HARTLAND...FOX POINT...DELAFIELD...BUTLER...BROWN
DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4293 8783 4291 8840 4318 8851 4319 8787
      4316 8787 4313 8789 4309 8785 4307 8785
      4302 8788 4296 8783

$$

KAPELA
488 
WGUS73 KMKX 150853
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT THU JUL 15 2010

WIC079-133-150930-
/O.CON.KMKX.FF.W.0005.000000T0000Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
353 AM CDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
MILWAUKEE AND WAUKESHA COUNTIES...

AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
WEAKENING BAND OF THUNDERSTORMS OVER DANE AND COLUMBIA 
COUNTIES...MOVING EAST SOUTHEAST AT 25 MPH. THESE STORMS HAVE BEEN 
PRODUCING RAINFALL RATES BETWEEN 3/4 AND 1 INCH PER HOUR. 

WHILE THUNDERSTORMS HAVE ENDED OVER WAUKESHA AND MILWAUKEE 
COUNTIES...IF THE THUNDERSTORMS MAINTAIN THEIR CURRENT STRENGTH AND 
HOURLY RAINFALL RATES...THE FLASH FLOOD WARNING MAY HAVE TO BE 
EXTENDED.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDALE...
UW-MILWAUKEE CAMPUS...MILWAUKEE TIMMERMAN AIRPORT...WHITEFISH BAY...
SUSSEX...RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE
FALLS...LANNON...HARTLAND...FOX POINT...DELAFIELD...BUTLER...BROWN
DEER AND BAYSIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4293 8783 4291 8840 4318 8851 4319 8787
      4316 8787 4313 8789 4309 8785 4307 8785
      4302 8788 4296 8783

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:49 PM CDT, 9 hours 42 minutes earlier.

Area forecast discussion, Jul 14, 3:49 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT WED JUL 14 2010

.SHORT TERM...MDT RISK CONTINUES FOR TNT WITH SVR TSTORMS AND
HEAVY RAINFALL MAINLY THIS EVENING. NEW SVR SQUALL LINE FORMING
JUST EAST OF MINNEAPOLIS. THIS IS A REGION 4000 J/KG OF MLCAPE
WITH LITTLE CIN AND STRONG WIND SHEAR ESPECIALLY IN THE LOW
LEVELS. MAIN UPPER DYNAMICS WILL MOVE FROM MN INTO CANADA TNT WITH
A SLOW MOVING COLD FRONT TO MOVE ACROSS SRN WI ON THU.

DESPITE DYNAMICS AND BEST WARM ADVECTION LIFTING NWD...SEVERAL
MESO MODELS BUILD SQUALL LINE TO THE SW AND MOVE IT SEWD THROUGH
SRN WI THIS EVENING. SINCE MODE OF CONVECTION WILL BE A
LINE...DAMAGING WINDS WILL BE THE MOST WIDESPREAD THREAT...HOWEVER
STRONG LOW LEVEL WIND SHEAR IN THE WRN CWA MAY BE SUFFICIENT FOR
MESO VORTICES TO DEVELOP ALONG THE LEADING EDGE OF THE LINE AND
PRODUCE TORNADOES. SQUALL LINE WILL MOVE TO THE RIGHT OF THE MEAN
WIND...FOLLOWING CORFIDI VECTORS AND BETTER CAPE. GIVEN THIS AND
WITH ONLY MODEST WINDS IN THE MID LEVELS...THE OVERALL SPEED COULD
BE LOWER THAN YOUR TYPICAL SQUALL LINE. HAVE THUS MENTIONED HEAVY
RAIN WITH A FLASH FLOOD THREAT. WILL HOLD OFF ON A FLASH FLOOD
WATCH GIVEN RECENT DRY WEATHER...ABUNDANT VEGETATION...AND FLASH
FLOOD GUIDANCE AROUND 3 INCHES.

A CHANCE OF TSTORMS WILL CONTINUE ON THU WITH BEST CHANCES IN SE
WI WHERE FROPA WILL NOT OCCUR UNTIL MID AFTERNOON. OTHERWISE HIGH
PRESSURE WILL SETTLE FROM NE TO OHIO FOR THU NT THROUGH FRI NT
WITH HIGH PRESSURE OVER WI ON SAT. A DRIER BUT CONTINUED VERY WARM
AIRMASS WILL PREVAIL FRI AND SAT.

.LONG TERM...WARM SUMMER TEMPS TO CONTINUE THROUGH THE EXTENDED. A
WARM FRONT WILL RETURN TO THE REGION SAT NT WITH FROPA ON SUN.
WEAK HIGH PRESSURE TO PREVAIL MON INTO TUE WHILE ANOTHER WARM
FRONT RETURNS FOR TUE NT AND WED.

&&

.AVIATION...SEVERE THUNDERSTORMS EXPECTED THIS EVENING INTO EARLY
MORNING THURSDAY ACROSS SOUTHERN WISCONSIN. MAIN CONCERNS ARE
TIMING OF THE STORMS. CURRENT MESOSCALE MODELS ARE SUGGESTING
THAT STORMS WILL ORGANIZE INTO A LINE...MOVING NW TO SE THROUGH
THE FORECAST AREA FROM ABOUT 00Z TO 05Z. AS CONVECTIVE DEVELOPMENT
IS TRICKY TO FORECAST...THE TIMING OF THESE STORMS ARE NOT SET IN
STONE. TAFS WILL LIKELY NEED TO BE AMENDED FOR TIMING AS THE
STORMS DEVELOP TO THE WEST.

IF A SQUALL LINE DOES DEVELOP...COULD SEE SEVERE WINDS WITHIN
STORMS AS WELL AS HAIL. EXPECT CONTINUED VFR CONDITIONS OUTSIDE
OF PRECIP. WITHIN SHOWERS AND STORMS...MVFR SEEMS LIKELY...WITH
IFR AND LIFR POSSIBLE IN THE HEAVIEST STORMS. CHANCE FOR STORMS
WILL CONTINUE LATER IN THE NIGHT AND INTO THURSDAY MORNING AS
FRONTAL BOUNDARY LINGERS IN THE AREA. QUIETER CONDITIONS SHOULD
RETURN DURING THE AFTERNOON THURSDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ062-067>069.

LM...NONE.
&&

SHORT/LONG TERM...20
AVIATION/MARINE...07
Hazardous weather outlook, Jul 15, 1:10 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
110 AM CDT THU JUL 15 2010

WIZ046-047-051-052-056>060-062>072-152115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
110 AM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK ACROSS THE REST OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO WATCH IS IN
EFFECT UNTIL 3 AM.

IN ADDITION...THERE WILL BE A FLASH FLOODING THREAT AS A SERIES OF
STORMS MOVE THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS CONTINUES THROUGH THURSDAY MORNING AND
INTO THE AFTERNOON...THE BEST CHANCE ACROSS THE SOUTHEAST AS A
WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE OF THUNDERSTORMS
AGAIN SATURDAY NIGHT AND SUNDAY...WITH A SLIGHT CHANCE FOR STORMS
RETURNING TUESDAY AFTERNOON IN THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

LMZ643>646-152115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
110 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT...WITH A SLIGHT
RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO
WATCH IS IN EFFECT UNTIL 3 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A CHANCE OF THUNDERSTORMS CONTINUES THURSDAY MORNING AND INTO THE
AFTERNOON AS A WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE
OF THUNDERSTORMS AGAIN SUNDAY AND A SLIGHT CHANCE OF
THUNDERSTORMS TUESDAY NIGHT.

KAPELA

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 15, 12:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1203 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     NON-TSTM WND GST 1 NE BEAVER DAM         43.47N 88.82W
07/14/2010  E60 MPH          DODGE              WI   TRAINED SPOTTER

&&

SEARS
Local storm report, Jul 15, 12:05 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TSTM WND GST     1 NE BEAVER DAM         43.47N 88.82W
07/14/2010  E60.00 MPH       DODGE              WI   TRAINED SPOTTER

&&

FRANKS
Special weather statement, Jul 15, 12:38 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1238 AM CDT THU JUL 15 2010

WIZ046-047-056-057-150630-
COLUMBIA-GREEN LAKE-MARQUETTE-SAUK-
1238 AM CDT THU JUL 15 2010

...STRONG THUNDERSTORM MOVING INTO PORTAGE...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORTAGE...MOVING EAST AT 40
MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PORTAGE AND I90/94 WI RIVER BRIDGE BY 1245 AM CDT...
  PARDEEVILLE AND RIO BY 100 AM CDT...
  CAMBRIA BY 110 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

FRANKS
Local storm report, Jul 15, 12:48 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1248 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLOOD            BARABOO                 43.47N 89.74W
07/15/2010                   SAUK               WI   LAW ENFORCEMENT

            REPORTS OF WATER COVERING LOW SPOTS ON ROADS IN RIVER
            VALLEYS ACROSS NORTHERN PART OF COUNTY. NOTHING
            SERIOUS...NORMAL FOR THAT AREA WITH MODERATE TO HEAVY
            RAINS.

&&

RKAPELA
Local storm report, Jul 15, 12:56 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HEAVY RAIN       BARABOO                 43.47N 89.74W
07/15/2010  E2.50 INCH       SAUK               WI   TRAINED SPOTTER

            STREET FLOODING ALONG HWY 33...RAINFALL ESTIMATED FROM
            RADAR

&&

SEARS
Local storm report, Jul 15, 12:58 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     PORTAGE                 43.55N 89.47W
07/15/2010                   COLUMBIA           WI   TRAINED SPOTTER

            TREES DOWN 6 MILES ENE OF PORTAGE...4 MILES WEST OF
            PORTAGE...5 MILES WEST OF PORTAGE

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:21 PM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan2 hr
Jul 14, 7:23 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette, Sauk37 min
Jul 14, 7:25 PM CDTSevere Thunderstorm WarningMKXFond du Lac80 min
Jul 14, 7:45 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Ozaukee, Sauk, Washington117 min
Jul 14, 7:58 PM CDTSpecial Marine WarningMKX92 min
Jul 14, 8:00 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake45 min
Jul 14, 9:00 PM CDTAreal Flood AdvisoryMKXDane, Jefferson, Milwaukee, Waukesha44 min
Jul 14, 9:10 PM CDTSpecial Marine WarningMKX80 min
Jul 14, 9:29 PM CDTSpecial Marine WarningMKX61 min
Jul 14, 10:44 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk61 min
Jul 14, 11:03 PM CDTAreal Flood AdvisoryMKXColumbia, Green Lake, Marquette, Sauk3 hr
Jul 14, 11:25 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane50 min
Jul 14, 11:39 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake51 min
Jul 14, 11:45 PM CDTFlash Flood WarningMKXColumbia, Sauk3 hr
Jul 14, 11:47 PM CDTAreal Flood AdvisoryMKXDodge, Fond du Lac, Ozaukee, Sheboygan, Washington3 hr
Jul 14, 11:53 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk52 min
Jul 15, 12:11 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Ozaukee, Sheboygan, Washington64 min
Jul 15, 12:14 AM CDTSpecial Marine WarningMKX91 min
Jul 15, 12:23 AM CDTSevere Thunderstorm WarningMKXJefferson, Milwaukee, Waukesha52 min
Jul 15, 12:36 AM CDTAreal Flood AdvisoryMKXJefferson, Milwaukee, Waukesha3 hr
Jul 15, 1:00 AM CDTFlash Flood WarningMKXColumbia3 hr
Jul 15, 1:28 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 15, 1:43 AM CDTRiver Flood WarningMKXMilwaukee5 hr
Jul 15, 1:57 AM CDTRiver Flood WatchMKXSauk6 hr
Jul 15, 2:01 AM CDTRiver Flood WarningMKXWaukesha66 hr
Jul 15, 4:02 AM CDTFlash Flood WarningMKXColumbia57 min
Jul 15, 4:51 AM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha3 hr
Jul 15, 7:11 AM CDTRiver Flood WarningMKXSauk10 days
Jul 15, 7:44 AM CDTRiver Flood WarningMKXSauk7 days
Jul 15, 9:34 AM CDTRiver Flood WarningMKXColumbia25 hr
Jul 15, 12:08 PM CDTSpecial Marine WarningMKX67 min
Jul 15, 12:12 PM CDTSevere Thunderstorm WarningMKXKenosha18 min

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.